Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 400, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 12, 2019, 5:22 PM MDT for Lea County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2019, 5:22 PM MDT (23:22 UTC)
- Expired
- Sep 12, 2019, 6:10 PM MDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 5:22 PM MDT, 0 minutes earlier.
Area forecast discussion, Sep 12, 5:22 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 622 PM CDT Thu Sep 12 2019 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Isolated TS ongoing at issuance are not currently affecting area terminals, though a slow moving front will stall out INVOF HOB/CNM tonight, with HOB having the best chance to see TS at the terminal. However, uncertainty in timing/location precludes mention, thus will monitor and amend as needed. Otherwise, VFR conditions will prevail, with SE winds at all terminals except CNM/HOB, where easterly winds are expected after 06Z tonight. Additional storms will be possible Friday afternoon/evening. && .PREV DISCUSSION... /issued 231 PM CDT Thu Sep 12 2019/ DISCUSSION... Despite rising mid level heights thunderstorms have developed once again in the mountains in moist upslope flow. Locally heavy rainfall will continue to be the main concern in this area through early this evening due to slow movement of storms and above normal precipitable water values in place. The activity in the mountains will probably diminish this evening with loss of heating but a southward moving cold front in the Texas Panhandle will increase precipitation chances across the northern half of west Texas and southeast New Mexico later tonight and especially during the day Friday. With moisture and weak shear still in place locally heavy rainfall will be more of a concern than severe weather. Beyond Friday, this weekend through early next week looks quiet as the front dies and the moisture plume moves east of the area. Southwesterly flow aloft is forecast to develop again by early next week ahead of another significant upper level storm system. At this time guidance is very much in disagreement on the timing and track of this system. Despite the disagreement this will probably increase rain chances in the mountains by next Tuesday and Wednesday. Will continue to monitor. High temperatures will continue to be near to slightly above normal this weekend through the middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 88 68 90 / 20 50 10 10 Carlsbad 68 89 66 88 / 20 40 30 10 Dryden 72 91 69 92 / 10 10 10 10 Fort Stockton 68 88 66 89 / 10 20 10 0 Guadalupe Pass 64 80 61 80 / 20 40 30 10 Hobbs 66 85 64 86 / 40 50 20 10 Marfa 59 82 56 82 / 20 30 10 10 Midland Intl Airport 70 89 68 89 / 10 40 10 10 Odessa 70 89 68 89 / 10 40 10 10 Wink 70 91 67 91 / 10 30 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Sep 12, 12:44 PM MDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 144 PM CDT Thu Sep 12 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-131845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 144 PM CDT Thu Sep 12 2019 /1244 PM MDT Thu Sep 12 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms expected this afternoon for Davis Mountains and northern portions of Lea county in New Mexico. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a marginal risk of severe storms this afternoon and evening, capable of producing damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Sep 12, 1:05 PM MDT, 4 hours 17 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 205 PM CDT Thu Sep 12 2019 TXZ276-277-121930- Marfa Plateau-Davis Mountains- 205 PM CDT Thu Sep 12 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES... At 205 PM CDT, a strong thunderstorm was located over Marfa Municipal Airport, or near Marfa, moving southwest at 5 mph. Wind gusts of 50 to 55 mph are possible with this storm. Locations impacted include... Marfa and Marfa Municipal Airport. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3046 10406 3038 10388 3019 10400 3032 10421 TIME...MOT...LOC 1905Z 027DEG 5KT 3036 10402 24
Special weather statement, Sep 12, 3:53 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
353 PM MDT Thu Sep 12 2019
NMZ029-122245-
Northern Lea County NM-
353 PM MDT Thu Sep 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 445
PM MDT...
At 352 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crossroads, or 14 miles north of Tatum, moving southeast at 10 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Tatum, Crossroads and Tatum Airport.
LAT...LON 3344 10305 3319 10328 3349 10349 3357 10332
3357 10305
TIME...MOT...LOC 2152Z 313DEG 9KT 3347 10332
80Special weather statement, Sep 12, 5:04 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 504 PM MDT Thu Sep 12 2019 NMZ029-122330- Northern Lea County NM- 504 PM MDT Thu Sep 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 530 PM MDT... At 504 PM MDT, Doppler radar was tracking a strong thunderstorm over Tatum, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tatum, McDonald, Gladiola and Tatum Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3325 10344 3335 10326 3318 10307 3303 10334 TIME...MOT...LOC 2304Z 326DEG 5KT 3324 10331 10
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 1:05 PM MDT | Special Weather Statement | MAF | Jeff Davis | 25 min |
| Sep 12, 1:11 PM MDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio | 3 hr |
| Sep 12, 2:21 PM MDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Sep 12, 3:50 PM MDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Sep 12, 3:53 PM MDT | Special Weather Statement | MAF | Yoakum | 52 min |
| Sep 12, 5:04 PM MDT | Special Weather Statement | MAF | Yoakum | 26 min |
| Sep 12, 3:57 PM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.